MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC. CD HORIZON® SPINAL SYSTEM; SCREWDRIVER

MEDTRONIC SOFAMOR DANEK USA, INC. CD HORIZON® SPINAL SYSTEM; SCREWDRIVER
Model Number 5484336
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 10/16/2025
Type of Reportable Event Malfunction
Event or Problem Description
Information was received from healthcare provider (hcp) via a manufacturer representative regarding a patient having tlif (transfora minal lumbar interbody fusion) procedure to remove and replace previous hardware at spinal levels t10-s2, with pre-operative diagnoses of infection and stenosis it was reported that the tip of a breakoff driver instrument broke off inside the set cap.The tip of the breakoff driver remained inside the set screw.Final tightening was achieved using a different tool.It was confirmed that a fragment of the instrument remained in the patient.The product was utilized according to the instructions for use.No patient symptoms or complications were reported as a result of this event.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
H3: product analysis: product id # 5484336; lot# kh20g128 visual and optical examination identified it appears that part of the tip of the instrument has been broken off.The metal deformation gives indication that the failure was the result of overload.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
CD HORIZON® SPINAL SYSTEM
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC.
4340 swinea rd
memphis TN 38118
Manufacturer (Section G)
MEDTRONIC SOFAMOR DANEK USA, INC.
4340 swinea rd
memphis TN 38118
Manufacturer Contact
justin ellis
1800 pyramid place
memphis, TN 38132
7635265677
MDR Report Key23494545
Report Number3003120897-2025-00520
Device Sequence Number9037885
Product Code HXX
UDI-Device Identifier00613994946591
UDI-Public(01)00613994946591(11)210213(10)KH20G128
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5484336
Device Catalogue Number5484336
Device Lot NumberKH20G128
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/16/2025
Supplement Date Received by Manufacturer11/17/2025
Initial Report FDA Received Date11/07/2025
Supplement Report FDA Received Date12/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/13/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age57 YR
Patient SexUnknown
Patient Weight78 KG